Hi,Amrita,thanks for query.Depending upon the formulation used it can be given subcutaneously or intravenously.The choice also depends upon the indication for which it is used.You can discuss this with your doctor.
wishing you good health.
Sodium Heparin is given INTRAVENOUSLY through a syringe pump in situation where Full Anticoagulation is needed.
Calcium Heparin is given subcutaneously in the abdominal wall when there is a situation for prevention of thrombosis(clot formation) is needed.
Hope this answers your question.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
My mom had a quadruple bypass done a month ago and we told the hospital she was allergic to nuts. She swelled so bad after surgery you could not reconize her. They blood doctor told us she was allergic to the Heparin they used. Doesn t heparin contain arachis?
my son age is 11yrs , he is suffering with hapani no Basophils in the body as per test report .now dr said (MD) CAN NOT BE CURED . so i want to suggestion from your end . can you tell me it is possible to cure this matter ? if yes how? pls reply me immediately .
I HAD A WIDOWMAKER LAST fEB.. WHICH I SURVIVED BUT LOST MY LEG DUE TO HEPARING ALLERGY WHICH I DID NOT KNOW HOW IT WOULD BE.. I WAS A HEALTHY FEMALE... THANKFUL I MADE IT..EVEN AFTER HAVING TO BE RIVIVED 3 TIMES.....hOW OFTEN DOES THE hEPARIN ALLERGY OCCUR AhND WHY DOES THIS HAPPEN? Thank you
My mom had a quadruple bypass done a month ago and we told the hospital she was allergic to nuts. She swelled so bad after surgery you could not reconize her. They blood doctor told us she was allergic to the Heparin they used. Doesn't heparin contain arachis?
My mom had chest pain last week.Her ECG reports are normal but the doctor injected her heparin sodium.After few days she got her legs swelling(veins are swollen)and and my question is that she may have got chest pain because of gas but doctor injected 1 ml of heparin sodium daily.Is it the right diagnosis?I'm confused.tell me a good solution
I was diagnoses with bilateral pulmonary embolisms 9 days ago. I am taking heparin injections once a day since, released from hospital 6 days ago and felt better and able to breath better every day until today when I experienced a sudden onset of lightheadedness, more shortness of breath and a burning sensation in my lungs. I am fatigued. My blood pressure is slightly elevated at 140/97 but my usual BP is 110/70. I paid a visit to emerg today and my bloodwork, EKG,urine all tested normal. Should I still be alarmed as my symptoms seem to be persisting?
My father had back surgery Friday he had a small brown stool yesterday in the hospital and was released today he had a dark stool however it was not tarry, did not have foul odor, no ab pain, and no recent vomiting . He is not taking iron...
I am seeing a new Orthopaedist who gave cortisone in both knees three weeks ago for Osteoarthritis with very little relief. I have been approved to have Euflexxa injections. How soon after cortisone can you safely have additional injections in the...
I’m sorry ahead of time for the long explanation. My wife has Cyclic Vomiting Syndrome (CVS), diagnosed 18 years ago. In April, she had a port-a-catch installed due to her lack of viable veins. This has made the process so much less stressful and...